Alert archive / Georgia / Flood Watches in 2010
Flood Watch 5, NWS Atlanta, GA
NWS Atlanta, GA issued this flood watch at Mar 10, 2010, 9:50 AM EST for 30 counties in Georgia. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Mar 10, 2010, 9:50 AM EST (14:50 UTC)
- Expired
- Mar 11, 2010, 4:34 AM EST
- In force
- 19 hr
- Issued by
- NWS Atlanta, GA
- Flood severity
- None
All 30 counties
Banks County, GA, Barrow County, GA, Bartow County, GA, Carroll County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Cobb County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Douglas County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Gordon County, GA, Gwinnett County, GA, Hall County, GA, Haralson County, GA, Jackson County, GA, Lumpkin County, GA, Madison County, GA, Murray County, GA, Paulding County, GA, Pickens County, GA, Polk County, GA, Walker County, GA, White County, GA, Whitfield County, GA
The radar
The Atlanta radar (KFFC), 101 km from the middle of the area, began a volume at 14:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 2.8 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 487 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 268 m²/s²
- 0-3 km storm-relative helicity
- 308 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this flood watch went out at Mar 10, 5:17 AM EST, 4 hours 33 minutes earlier.
Area forecast discussion, Mar 10, 5:17 AM EST, 4 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 517 AM EST WED MAR 10 2010 .SHORT TERM /TODAY THROUGH THURSDAY/... MODELS GENERALLY CONSISTENT WITH INCREASING RAIN ACROSS THE AREA THROUGH TONIGHT AS SOUTHERLY FLOW INCREASES WITH SOME MUCAPE GIVING POTENTIAL FOR THUNDERSTORMS. A WARM FRONT LOOKS TO MOVE NORTH ACROSS THE AREA THURSDAY GIVING GREATER POTENTIAL FOR THUNDERSTORMS WITH SMALL CHANCES FOR SEVERE STORMS TO THE WEST AND SOUTH. THE NAM IS WANTING TO HOLD THE WARM FRONT NEAR CENTRAL GA. SHORT WAVES IN THE SW FLOW ALOFT WILL AID PRECIP POTENTIAL AS WELL. RAIN CHANCES DIMINISHING THURSDAY AFTERNOON AND THURSDAY NIGHT. TEMPERATURES A REAL CRAP SHOOT TODAY. RAIN INCREASING OVER AREA WITH A RATHER WARM AIRMASS IN PLACE. GUIDANCE HAS HIGH TEMPERATURES TODAY NEAR CURRENT TEMPERATURES FOR MANY LOCATIONS IN N GA. HAVE UPPED THE TEMPERATURES SOME OVER THE N BUT IF IT RAINS LONG ENOUGH AND SOON ENOUGH...THIS THINKING CLOUD BE THROWN OUT THE WINDOW. FAVORED HIGHER MAV TEMPERATURES OR A BLEND FOR THURSDAY WITH A WARM FRONT CROSSING THE AREA AND PRECIP TENDING TO DIMINISHING IN THE AFTERNOON. OVERALL CONFIDENCE IS MODERATE. .LONG TERM /FRIDAY THROUGH TUESDAY/... A COLD FRONT MOVES INTO THE AREA FOR FRIDAY WITH A STRONG JET ALOFT AND SBCAPE MAXING OUT AROUND 1500. THIS WILL GIVE POTENTIAL FOR STRONG AND POSSIBLY SEVERE THUNDERSTORMS. LOW PRESSURE ALOFT MOVING ACROSS KY/TN/FAR N GA FOR SATURDAY WILL GIVE CHANCES FOR SHOWERS ACROSS N GA. SMALL CHANCES FOR SHOWERS WILL CONTINUE ACROSS FAR N GA SUNDAY. EUROPEAN MODEL IS STRONGER THAN THE GFS WITH BRINGING AN UPPER TROUGH TO THE AREA. THE UPPER SYSTEM MOVES TO THE WESTERN ATLANTIC MONDAY WITH SMALL CHANCES FOR SHOWERS ACROSS FAR N GA FROM THE CYCLONIC FLOW OVER THE AREA. THE EXITING UPPER SYSTEM LOOKS TO LEAVE GA DRY FOR TUESDAY. && .HYDROLOGY... POTENTIAL FOR A LARGE AREA OF 2 INCH RAINFALL OVER THE NEXT 2 DAYS WITH MUCH OF IT COMING TODAY EXCEPT FOR THE FAR SE PORTION OF CENTRAL GA THAT WILL LIKELY SEE MOST OF IT THURSDAY. UNLESS THIS RAIN COMES IN A SHORT PERIOD OF TIME...THE AREA AS A WHOLE SHOULD BE ABLE TO HANDLE IT WITHOUT MAJOR PROBLEMS. CONDITIONS WILL BE MONITORED FOR ANY SIGNIFICANT CHANGES TO THIS THINKING. && .AVIATION... MODELS AGREE IN BRINGING CIGS TO MVFR AND EVENTUALLY IFR THIS MORNING AS RAIN CONTINUES TO FALL. INSTABILITY DOES NOT INCREASE UNTIL THIS AFTERNOON AND WILL MAINTAIN THE RISK OF EITHER CB OR TSRA. THERE IS SOME INSTABILITY OAVER ALABAMA AND NORTHWEST GEORGIA BUT THIS SHOULD KEEP AWAY FROM THE ATL TAF SITES...ALTHOUGH MAY NEED TO INCLUDE A CB FOR THE NEXT FEW HOURS. IFR CIGS WILL CONTINUE INTO TONIGHT AS RAIN CONTINUES TO FALL SATURATING THE ATMOSPHERE. THE RISK OF THUNDER SHOULD DECREASE AFTER 03Z. ALTHOUGH WINDS ARE BEING AFFECTED BY THE OUTFLOW OF RAIN...THE PREDOMINANT FLOW SHOULD BE SOUTH SOUTHEAST...BECOMING MORE SOUTHEAST TO EAST SOUTHEAST THIS AFTERNOON AND TONIGHT. SPEEDS SHOULD REMAIN LESS THAN 10 KTS THROUGH THE FORECAST. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 60 49 65 47 71 / 100 100 100 20 70 ATLANTA 59 51 66 51 69 / 100 100 90 10 70 BLAIRSVILLE 53 47 59 43 64 / 100 100 100 30 70 CARTERSVILLE 59 52 66 46 71 / 100 100 90 10 70 COLUMBUS 61 55 70 50 74 / 100 100 80 10 60 GAINESVILLE 56 49 61 48 67 / 100 100 100 20 70 MACON 62 53 70 50 73 / 100 100 100 10 60 ROME 59 53 67 44 70 / 100 100 90 10 70 PEACHTREE CITY 58 52 67 45 72 / 100 100 80 10 70 VIDALIA 70 56 72 56 74 / 50 90 100 20 50 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && BDL
Hazardous weather outlook, Mar 10, 5:27 AM EST, 4 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 527 AM EST WED MAR 10 2010 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-111030- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 527 AM EST WED MAR 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS POSSIBLE TODAY AND TONIGHT ACROSS NORTH AND CENTRAL GEORGIA. .SYNOPSIS... A STORM SYSTEM OVER THE MIDWEST WILL REMAIN NEARLY STATIONARY AND STRENGTHEN THROUGH TONIGHT. THIS WILL BRING RAIN AND SCATTERED THUNDERSTORMS TO THE REGION THROUGH TONIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARD FROM THE THUNDERSTORMS WILL BE CLOUD TO GROUND LIGHTNING. .DISCUSSION... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER ALABAMA AND MISSISSIPPI AND ADVECT INTO NORTH AND CENTRAL GEORGIA THROUGH TONIGHT. WHILE INSTABILITY WILL BE INCREASING THROUGH TODAY...CAPES WILL ONLY REACH IN THE 200 TO 400 RANGE AND MAINLY ACROSS WEST CENTRAL AND NORTHWEST GEORGIA. THIS WILL BE ENOUGH TO PRODUCE SCATTERED THUNDERSTORMS...HOWEVER SEVERE THUNDERSTORMS ARE NOT EXPECTED TODAY. THE INSTABILITY WILL DIMINISH TOWARD MIDNIGHT TONIGHT ALTHOUGH AN ISOLATED THUNDERSTORM REMAINS POSSIBLE AFTER MIDNIGHT. AGAIN DUE TO THE LACK OF INSTABILITY...SEVERE THUNDERSTORMS ARE NOT EXPECTED TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS THURSDAY THROUGH FRIDAY NIGHT. HAZARDOUS WEATHER IS NOT EXPECTED SATURDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Mar 10, 8:02 AM EST, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 802 AM EST WED MAR 10 2010 GAZ019-020-030-031-041-101345- 802 AM EST WED MAR 10 2010 ...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN HARALSON... PAULDING...POLK...BARTOW AND FLOYD COUNTIES UNTIL 845 AM EST... AT 756 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAIN OVER STRONG THUNDERSTORM OVER CEDARTWON MOVING NORTHEAST AROUND 15 MPH. RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS HARALSON...PAULDING...POLK...BARTOW AND FLOYD COUNTIES...INCLUDING AREAS AROUND ANTIOCH...FISH CREEK...CEDARTOWN...CAVE SPRING... SENEY...VAN WERT...ROCKMART...ARAGON...BRASWELL...TAYLORSVILLE... BURNT HICKORY RIDGE...STILESBORO...EMERSON...CARTERSVILLE AND EUHARLEE. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.
Special weather statement, Mar 10, 8:07 AM EST, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT...CORRECTION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 807 AM EST WED MAR 10 2010 GAZ019-020-030-031-041-101345- 807 AM EST WED MAR 10 2010 ...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN HARALSON... PAULDING...POLK...BARTOW AND FLOYD COUNTIES UNTIL 845 AM EST... AT 756 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAIN OVER CEDARTWON MOVING NORTHEAST AROUND 15 MPH. RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS HARALSON...PAULDING...POLK...BARTOW AND FLOYD COUNTIES...INCLUDING AREAS AROUND ANTIOCH...FISH CREEK...CEDARTOWN...CAVE SPRING... SENEY...VAN WERT...ROCKMART...ARAGON...BRASWELL...TAYLORSVILLE... BURNT HICKORY RIDGE...STILESBORO...EMERSON...CARTERSVILLE AND EUHARLEE. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.
Special weather statement, Mar 10, 9:26 AM EST, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 926 AM EST WED MAR 10 2010 GAZ030-101515- 926 AM EST WED MAR 10 2010 ...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN AND TEMPORARY STREET FLOODING IN POLK COUNTY UNTIL 1015 AM EST... AT 917 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED PERIODS OF HEAVY PASSING OVER POLK COUNTY THIS MORNING. RAINFALL AMOUNTS AROUND TWO INCHES HAVE OCCURRED SINCE THE RAIN BEGAN AROUND 2 AM EST THIS MORNING. RAPID RUNOFF FROM THIS RAIN WILL CAUSE TEMPORARY FLOODING OF HIGHWAYS...STREETS AND UNDERPASSES ACROSS POLK COUNTY...INCLUDING AREAS AROUND ANTIOCH...ESOM HILL...SENEY...FISH CREEK...VAN WERT...ETNA...ROCKMART...ARAGON...CEDARTOWN AND TAYLORSVILLE. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY. 16
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 10:48 AM EST | River Flood Warning | FFC | Forsyth, Fulton | 53 hr |
| Mar 10, 11:43 AM EST | River Flood Warning | FFC | Polk | 10 hr |
| Mar 10, 12:02 PM EST | River Flood Warning | FFC | Cobb | 3 hr |
| Mar 10, 1:38 PM EST | River Flood Warning | FFC | Clarke, Greene, Oconee | 56 hr |
| Mar 10, 2:13 PM EST | River Flood Warning | FFC | Gwinnett | 9 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.